Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 93, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 9, 2007, 8:30 PM CDT for Benson County, North Dakota. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2007, 8:30 PM CDT (01:30 UTC)
- Expired
- Jul 9, 2007, 9:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Benson County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 8:55 PM CDT | HAIL 0.75 | 5 S Pleasant Lake, ND | |
| Jul 9, 9:20 PM CDT | TSTM WND DMG | 4 Sse Leeds, ND | A FEW 4 TO 6 INCH DIAMETER TREE BRANCHES BROKEN OFF. SOME SMALLER TREES WERE BENT OVER NEARLY TO THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 100131
SVRFGF
NDC005-100230-
/O.NEW.KFGF.SV.W.0093.070710T0130Z-070710T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
830 PM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BENSON COUNTY IN NORTHEAST NORTH DAKOTA...
* UNTIL 930 PM CDT
* AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF PLEASANT
LAKE TO 3 MILES EAST OF DRAKE...MOVING TO THE NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PLEASANT LAKE AT 840 PM CDT...
KNOX AT 850 PM CDT...
FILLMORE AT 900 PM CDT...
YORK AND ESMOND AT 910 PM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4790 9943 4788 9945 4788 9981 4801 9981
4803 9984 4828 9985 4830 9983 4837 9983
4838 9927
$$
GUST1 follow-up statement
000
WWUS53 KFGF 100203
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
903 PM CDT MON JUL 9 2007
NDC005-100230-
/O.CON.KFGF.SV.W.0093.000000T0000Z-070710T0230Z/
BENSON ND-
903 PM CDT MON JUL 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WESTERN BENSON COUNTY...
AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF YORK TO 6
MILES NORTH OF WELLSBURG...MOVING TO THE EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MADDOCK BY 910 PM CDT...
HARLOW BY 915 PM CDT...
FLORA AND LEEDS BY 920 PM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING FOR NORTHEAST NORTH DAKOTA.
LAT...LON 4790 9943 4788 9945 4788 9981 4801 9981
4803 9984 4828 9985 4830 9983 4837 9983
4838 9927
$$
GUSTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:30 PM CDT, 6 hours earlier.
Area forecast discussion, Jul 9, 2:30 PM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 PM CDT MON JUL 9 2007 FORECAST CHALLENGE CONCERNS TEMPERATURES AND RAIN POTENTIAL. MODELS OVERALL IN PRETTY GOOD AGREEMENT SO WILL USE BLEND FOR FORECAST LEANING TOWARDS MOST CONSISTENT GFS. POTENT SHORTWAVE AND ASSOCIATED 100KT SPEED MAX CROSSING SOUTHERN ALBERTA TO CLOSE OFF OVER SE MB/SW ONTARIO BY MORNING. RELATED COLD FRONT ENTERING NORTHERN HIGH PLAINS WILL INTERACT WITH WAVE TO PRODUCE DECENT CONVECTIVE EVENT FOR TONIGHT. SURFACE HIGH PRESSURE AXIS CURRENTLY OVER RED VALLEY WILL SHIFT EAST SETTING UP RETURN FLOW/WARM ADVECTION. NOT PARTICULARILY ALOT OF LOW LEVEL MOISTURE AVAILABLE WITH QUICK TURN AROUND HOWEVER ABR 12Z SOUNDING SHOWED 1.29 PRECIPITABLE H2O SO DEEP LAYERED RH WILL BE SUFFICIENT. WAVE PROGRESSIVE WITH UPPER SUPPORT/LOW LEVEL FORCING REACHING NW FA AROUND 00-01Z. STRONGEST IMPLIED LIFT SHIFTS ACROSS NORTH HALF OF FA AND LOOKS STRONG ENOUGH OFFSET ANY LACK OF LOW LEVEL MOISTURE. DURING EVENING AND OVERNIGHT INCREASING 40-50KT LOW LEVEL JET FOCUSES BEST CONVERGENCE ALONG INTERNATIONAL BORDER INTO SOUTHERN CANADA. WITH MARGINAL INSTABILITY/CAPE EXPECT COMPLEX TO TRANSITION TO POTENTIAL WIND/LOCALLY HEAVY RAIN THREAT BY LATE EVENING. STRONG COLD ADVECTION IN THE WAKE OF FROPA WILL BRING COOLEST MINIMUMS TO NW HALF OF FA. BY MORNING (12Z) BRUNT OF PCPN SHOULD BE CONFINED TO EASTERN FA. STONGEST PUSH OF COLD ADVECTION WILL BE THROUGH FA DURING AM HOURS. CONVECTIVE TEMPERATURES LOW AND WITH AVAILABLE MOISTURE FROM 925-850MB LAYER WILL CONBINE WITH COLD COLUMN TO PRODUCE CLOUDS/COOL TEMPERATURES. IF ENOUGH HEATING OCCURS DURING AFTERNOON SUFFICIENT INSTABILITY DEVELOPS WHICH COULD PRODUCE A FEW TSRA SO WILL KEEP LOW AFTERNOON POPS GOING. AMPLIFIED NW FLOW PATTERN SETS UP FOLLOWING WAVE. IMPULSES DROPPING THROUGH FLOW WILL BE DIFICULT TO TIME BUT BEST CHANCES/DEEPEST RH OVER NE FA SO WILL KEEP INHERITED POPS FOR WEDNESDAY. HIGH PRESSURE BUILDS IN FOR THURSDAY FOR DRY BUT COOL CONDITIONS. .LONG TERM (FRI-MON)...ALL MODELS IN GOOD AGREEMENT WITH HIGH AMPLITUDE W RIDGE/E TROUGH PATTERN ACROSS CONUS/CANADA. DETAILS STILL A BIT UNCERTAIN WITH INDIVIDUAL WAVES IN NW FLOW ALOFT. SFC HIGH PRESSURE SHOULD KEEP THE WX MOSTLY DRY FRI-SUN. HOWEVER...LOOKING AT THE GFS/CANADIAN/ECMWF...A SIGNAL EXISTS FOR PRECIP CHANCES FRI NIGHT ACROSS NW MN. MODELS THEN SHOW A STRONGER WAVE TO BRIEFLY LOWER HEIGHTS ACROSS W CANADA AND AFFECT THE FA LATE SUN INTO MON (ADDED POPS FOR THIS TIMEFRAME). TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION...MVFR CEILINGS/VSBY POSSIBLE TONIGHT WITH THUNDERSTORMS. THIS ACTIVITY LOOKS TO AFFECT GFK/FAR THIS EVENING AND MOVE INTO BJI AROUND MIDNIGHT. GUSTY WINDS POSSIBLE NEAR STRONGER STORMS. WINDS WILL SHIFT TO THE NW AFTER THE STORMS AND BECOME GUSTY TUE MORNING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER/GRAFENAUER
Hazardous weather outlook, Jul 9, 5:48 AM CDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 548 AM CDT MON JUL 9 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 548 AM CDT MON JUL 9 2007 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL CAUSE THUNDERSTORMS TO DEVELOP AND MOVE THROUGH THE AREA TONIGHT. THERE IS A CHANCE FOR SEVERE STORMS CONTAINING LARGE HAIL...DAMAGING WIND AND HEAVY RAIN. THE BEST CHANCE FOR SEVERE WEATHER IS IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA ALONG AND NORTH OF HIGHWAY 2 FROM 7 PM UNTIL 1 AM. STRONG WESTERLY WINDS WILL ALSO INCREASE LATE TONIGHT...AND GUST UP TO 35 MPH BY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG NORTHWEST WINDS WILL BLOW BEHIND THE COLD FRONT ON TUESDAY...AND GUST UP TO 45 MPH. THERE WILL BE A CHANCE FOR LINGERING THUNDERSTORMS ON TUESDAY...MAINLY DURING THE MORNING. MUCH COLDER WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:49 PM CDT | Tornado Warning | FGF | Benson | 38 min |
| Jul 9, 9:31 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey | 21 min |
| Jul 10, 3:20 AM CDT | High Wind Warning | FGF | Nelson, Ramsey, Walsh | 100 min |
| Jul 10, 4:36 AM CDT | Wind Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 11 hr |
| Jul 10, 6:22 AM CDT | High Wind Warning | FGF | Cass | 98 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.